Tornadoes · United States · Florida · 2021
EF1 tornado, San Jose to Skinners, Florida, July 7, 2021
From San Jose to Skinners, this EF1 tornado ran 3.7 miles across Duval County on July 7, 2021, touching down at 4:45 PM EDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- July 7, 2021
- Touchdown
- 4:45 PM EDT (20:45 UTC)
- Lifted
- 4:51 PM EDT (20:51 UTC)
- On the ground
- 6 minutes
- Path length
- 3.7 miles (6.0 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Duval County
- Touchdown point
- 30.227, -81.607
- Lift-off point
- 30.281, -81.608
- Record number
- 2107071445-01
The damage survey
1 damage points were recorded along this path by NWS JAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Tropical Storm Elsa tracked NNE across the western tier of the local forecast area through the day on Wed, July 7th. The storm made landfall along the FL Big Bend coast. The main impacts from TS Elsa for the local area included 3 confirmed tornadoes, downed trees due to gusty winds, and heavy rainfall which caused river flooding. There was one loss of life due to a tree falling onto a car. Peak rainfall amount was near 7.2 inches in Alachua county and the peak recorded wind gust in a squall was 58 mph in Jekyll Island GA.
A cyclonic supercell storm within an outer rain band of TS Elsa's east side produced two tornado touchdowns. The first touchdown occurred in south-central Duval County and then over eastern Camden County in SE Georgia. This report will focus on the Duval County damage. A NWS Storm Survey found that the tornado initially touched down along San Ardo Drive, just NE of Beauclerc. Large tree branches were snapped and damage occurred to residences near Goodby's Creek. The tornado continued to track northward through San Jose with EF-1 damage noted along Old King's Road South and Powers Avenue, just west of Baker-Skinner Park where several trees were completely uprooted. One large pine tree was snapped and fell over a deck at the Heron Walk Apartment Complex. The tornado reached it's peak intensity and width as it crossed Phillips Highway and moved along Bowdendale Avenue where significant damage was noted to several industrial buildings. Damage to the buildings included metal siding ripped off and roofs peeled back, with debris lofted to the top of a nearby radio antenna tower. The tornado crossed Interstate 95 near the Bowden Road interchange, where large tree branches snapped and more roof damage occurred alogn Spring Park Road. The tornado weakened as it impacted University Christian School and then just northeast of Englewood High School, where tree branches were snapped along Daryl Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
13 minutes of warning. NWS JAX issued a tornado warning for this county at 20:32 UTC, 13 minutes before the tornado touched down, in force until 21:00 UTC.
The county was under a tornado watch, issued at 17:05 UTC and running to 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 10:46 UTC | 17:00 UTC | Tornado Watch | JAX |
| 14:00 UTC | 03:03 UTC | Wind Advisory | JAX |
| 17:05 UTC | 00:00 UTC | Tornado Watch | JAX |
| 17:38 UTC | 20:45 UTC | Flood Warning | JAX |
| 19:31 UTC | 22:00 UTC | Flood Warning | JAX |
| 20:32 UTC | 21:00 UTC | Tornado Warning | JAX |
| 20:54 UTC | 21:30 UTC | Tornado Warning | JAX |
| 21:15 UTC | 23:15 UTC | Flood Warning | JAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Jul 7, 3:14 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 7, 3:14 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
314 PM EDT Wed Jul 7 2021
...POTENTIAL FOR FLOODING AND ISOLATED TORNADOES WILL CONTINUE
THIS EVENING...
.NEAR TERM [Tonight through Thursday]...Tropical Storm Elsa over
the Suwannee Valley this afternoon will continue to move north
and into se Georgia this evening. This will continue the threat
of flooding rainfall with isolated tornadoes. Elsa will shift
north of the Altamaha River around midnight bringing a decrease to
the wind and rain for ne Fl/se Ga. Elsa will move into the Carolinas
on Thursday leaving a sw flow across our area. Scattered to numerous
showers and storms are expected by Thursday afternoon as a moist
unstable airmass remains over the area. Temperatures will reach
near 90 degrees Thursday afternoon.
.SHORT TERM [Thursday night through Saturday Night]...A moist sw
flow will prevail across the area with a ridge across south
Florida and troughing to the north. Scattered to numerous showers
and thunderstorms are expected each afternoon as PWATs will be in
the 1.75 to 2 inch range. Temperatures will be close to average
July levels.
.LONG TERM [Sunday Through Wednesday]...Deep layer ridge extending
from the western Atlantic across south Florida will drift north
into the area early next week. This will bring an increase in
temperatures with a decrease in rain chances. Enough moisture will
remain over the area for scattered diurnal seabreeze convection
each day. Temperatures and pops will be close to normal levels
through period.
&&
.MARINE...Tropical Storm Elsa will track northward across
northeast Florida and southeast Georgia through this evening,
moving north of the area around midnight. Strong winds and
elevated seas will continue overnight and then decrease on
Thursday.Advisory conditions will progress south to north across
across FL waters early this morning, with the best potential of
Tropical Storm force winds focused across the GA waters where a
Tropical Storm Warning remains in effect. Winds and seas decrease
trailing Elsa's departure to the northeast late tonight. High
pressure will build across central Florida Thursday through the
weekend bringing prevailing SSW winds.
Rip Currents: Moderate to High risk today and moderate risk on
Thursday as winds become offshore.
&&
.HYDROLOGY...Minor flooding expected on the Suwannee and St.
Marys Rivers with a rise into Moderate Flood currently forecast
for portion of the Santa Fe River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 73 87 72 / 100 70 20 50 10
SSI 76 87 77 89 76 / 90 60 20 40 10
JAX 74 89 74 88 74 / 80 60 20 50 10
SGJ 75 88 74 88 74 / 60 60 20 40 10
GNV 74 86 73 87 72 / 60 60 30 50 10
OCF 75 86 73 88 72 / 60 60 30 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT Thursday for Baker-Bradford-Central
Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
St. Johns-Eastern Alachua-Eastern Clay-Eastern Marion-
Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-South Central
Duval-Southern Columbia-Suwannee-Trout River-Union-Western
Alachua-Western Clay-Western Duval-Western Marion-Western
Putnam.
Tropical Storm Warning for Baker-Bradford-Eastern Alachua-
Gilchrist-Hamilton-Inland Nassau-Northern Columbia-Southern
Columbia-Suwannee-Union-Western Alachua.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Wind Advisory until midnight EDT tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns-Eastern
Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-South
Central Duval-Trout River-Western Clay-Western Duval-
Western Putnam.
GA...Flood Watch until 2 AM EDT Thursday for Appling-Atkinson-Bacon-
Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Northeastern Charlton-
Northern Ware-Pierce-Southern Ware-Wayne-Western Charlton.
Tropical Storm Warning for Brantley-Clinch-Coastal Camden-
Coastal Glynn-Echols-Inland Camden-Inland Glynn-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
High Surf Advisory until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
Wind Advisory until midnight EDT tonight for Appling-Atkinson-
Bacon-Coffee-Jeff Davis.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 AM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Local storm report, Jul 7, 3:18 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
318 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM MARINELAND 29.66N 81.21W
07/07/2021 Flagler FL EMERGENCY MNGR
WINDS OF 40 MPH REPORTED IN MARINELAND, FL
&&
SCORDEROLocal storm report, Jul 7, 3:42 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
342 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TROPICAL STORM 1 S MACCLENNY 30.26N 82.13W
07/07/2021 Baker FL FIRE DEPT/RESCUE
SMALL HARDWOOD TREE SNAPPED AT BASE NEAR WOODLAWN ROAD
AND CHAD ROAD ASSOCIATED WITH WIND GUSTS FROM TS ELSA.
POWER OUTAGE SOUTH OF MACCLENNY. TREE DOWN BLOCKING BOTH
LANES OF SR228 NEAR MAXVILLE. TREES DOWN IN MACLENNY,
POWER OUT IN THE CITY.
&&
SCORDEROSpecial weather statement, Jul 7, 3:45 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Wed Jul 7 2021
FLZ023-024-033-124-125-132-133-225-232-325-425-GAZ165-166-264-350-
364-072045-
Coastal St. Johns FL-Western Clay FL-South Central Duval FL-
Inland Nassau FL-Eastern Clay FL-Baker FL-Western Duval FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
345 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...ST. JOHNS...NORTHEASTERN
BAKER...NORTHERN CLAY...DUVAL...CAMDEN...SOUTHEASTERN WARE AND
CHARLTON COUNTIES UNTIL 445 PM EDT...
* At 344 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 12 miles
northwest of St. George to Durbin. Movement was northeast at 20
mph.
* Wind gusts of 45 to 55 mph, funnel clouds, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, St. Marys, Kingsland, Saint Augustine, Fernandina
Beach, Orange Park, Green Cove Springs, Hilliard, Folkston and
Woodbine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2977 8143 2998 8190 3082 8236 3107 8189
3099 8139 3075 8142 3025 8135 2993 8124
TIME...MOT...LOC 1944Z 242DEG 16KT 3068 8213 3009 8148
HESSLocal storm report, Jul 7, 4:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
412 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 SSW DOWNTOWN JACKSONV 30.26N 81.71W
07/07/2021 Duval FL BROADCAST MEDIA
*** 1 FATAL *** IN THE ORTEGA NEIGHBORHOOD IN
JACKSONVILLE, THERE WAS A CONFIRMED FATALITY WITH A TREE
FELLING ON TWO CARS ON ROOSEVELT BLVD.
&&
SCORDEROLocal storm report, Jul 7, 4:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
07/07/2021 M52 MPH AMZ452 FL MESONET
PEAK GUST OF 52 MPH REPORTED BY MESONET
STATION XHUP IN HUGUENOT PARK.
&&
NGUYENSpecial weather statement, Jul 7, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Wed Jul 7 2021
FLZ024-124-125-133-225-325-425-GAZ135-136-151>154-165-166-250-264-
350-364-072145-
Coastal St. Johns FL-South Central Duval FL-Inland Nassau FL-
Western Duval FL-Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Pierce GA-Northeastern Charlton GA-Coastal Glynn GA-Brantley GA-
Wayne GA-Northern Ware GA-Inland Glynn GA-Appling GA-
Inland Camden GA-Western Charlton GA-Coastal Camden GA-
Southern Ware GA-
445 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHERN ST. JOHNS...
DUVAL...CAMDEN...GLYNN...PIERCE...BRANTLEY...EAST CENTRAL WARE...
SOUTHWESTERN WAYNE...SOUTHEASTERN APPLING AND CHARLTON COUNTIES UNTIL
545 PM EDT...
* At 445 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Braganza to 6 miles north of Jacksonville International Arpt.
Movement was north at 25 mph.
* Wind gusts of 45 to 55 mph, funnel clouds, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, St. Marys, Kingsland, Brunswick, Waycross, St. Simons
Island, Fernandina Beach, Blackshear, Hilliard and Folkston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3110 8137 3079 8142 3020 8133 3022 8180
3110 8246 3160 8213 3117 8127
TIME...MOT...LOC 2045Z 194DEG 21KT 3106 8227 3058 8167
HESSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 12:00Z
8.8 hours before the tornado, 29 km from the path. July 7, 2021.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -8 J/kg
- Surface CAPE
- 3092 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.1 K/km
Jacksonville, FL (KJAX), 00:00Z
3.2 hours after it, 29 km from the path. July 8, 2021.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 811 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
- 0-3 km lapse rate
- 4.8 K/km
The radar
The Jacksonville radar (KJAX), 27 km away, was scanning. The volume nearest the touchdown began at 20:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:00 UTC | TROPICAL STORM | Macclenny | Baker, FL | TREES DOWNS IN MACLENNY. POWER OUT IN THE CITY. |
| 19:00 UTC | TROPICAL STORM | Maxville | Duval, FL | TREES KNOCKED DOWN BLOCK BOTH LANES OF SR228 NEAR MAXVILLE. |
| 19:30 UTC | TSTM WND DMG | 6 Ssw Downtown Jacksonv | Duval, FL | *** 1 FATAL *** IN THE ORTEGA NEIGHBORHOOD IN JACKSONVILLE, THERE WAS A CONFIRMED FATALITY WITH A TREE FELLING ON TWO CARS ON ROOSEVELT BLVD. |
| 19:30 UTC | FLOOD | 5 N Ellerbee | Baker, FL | WATER COVERED ROAD NEAR CLET HARVEY ROAD. |
| 19:37 UTC | TROPICAL STORM | 1 S Macclenny | Baker, FL | SMALL HARDWOOD TREE SNAPPED AT BASE NEAR WOODLAWN ROAD AND CHAD ROAD ASSOCIATED WITH WIND GUSTS FROM TS ELSA. POWER OUTAGE SOUTH OF MACCLENNY. TREE DOWN BLOCKING BOTH LANES OF SR228 NEAR MAXVILLE. TREES DOWN IN MACLENNY, |
| 20:18 UTC | TSTM WND GST 52 | 2 N Mayport | Amz452, FL | PEAK GUST OF 52 MPH REPORTED BY MESONET STATION XHUP IN HUGUENOT PARK. |
| 20:48 UTC | TSTM WND DMG | 5 S Arlington | Duval, FL | STORM DAMAGE TO PRIVATE PROPERTY IN THE AREA OF PHILLIPS HIGHWAY AND BOWDEN ROAD POSSIBLY ASSOCIATED WITH A POTENTIAL TORNADO IN THE OUTER BANDS OF TS ELSA. |
| 20:49 UTC | TORNADO | 4 S Arlington | Duval, FL | RADAR INDICATED A DEBRIS BALL CONFIRMING A TORNADO IN CONCERT WITH VERBAL CONFIRMATION FROM EMERGENCY MANAGEMENT FOR DAMAGE CONSISTENT OF A TORNADO IN THE 5400 BLOCK OF TIFTON AVENUE AND THE 5300 BLOCK OF KENNERLY ROAD. |
| 20:49 UTC | TORNADO | 5 S Arlington | Duval, FL | DOPPLER RADAR AND PUBLIC VIDEOS CONFIRMED A TORNADO IN JACKSONVILLE, FLORIDA. THERE WAS PRIVATE PROPERTY DAMAGE NEAR PHILLIPS HIGHWAY AND BOWDEN ROAD. THERE WAS ALSO COMMERICAL PARK AND PRIVATE PROPERTY DAMAGE ON POWERS |
| 21:10 UTC | TSTM WND DMG | 5 S Arlington | Duval, FL | TREES DOWN AND DEBRIS ON THE ROAD AT UNIVERSITY AND I-95. POWER IS OUT PARTS OF THE AREA. REPORTED BY MEDIA VIA TWITTER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of July 7, 2021
6 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 7 | 6:47 AM EDT | EF0 | Columbia, FL | 0.0 | 100 | |||
| July 7 | 5:43 PM EDT | EF1 | Camden, GA | 7.6 | 200 | 17 | ||
| July 7 | 10:48 PM EDT | EF1 | Effingham, GA | 1.9 | 100 | |||
| July 7 | 11:44 PM EDT | EF1 | Beaufort, SC | 0.1 | 50 | |||
| July 7 | 11:50 PM EDT | EF1 | Beaufort, SC | 0.6 | 75 | $1.0 million | ||
| July 7 | 1:00 AM EDT | EF1 | Charleston, SC | 1.1 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.